Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

March 31, 2016Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 31, 2016, 1:52 AM CDT for Delaware County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 1:52 AM CDT (06:52 UTC)
Expired
Mar 31, 2016, 2:30 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK

County Delaware County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WWUS84 KTSA 310652
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT THU MAR 31 2016
 
ARZ001-010-OKZ062-063-068-069-310730-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-DELAWARE OK-MAYES OK-
152 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN MAYES...SOUTHERN DELAWARE...NORTHERN
CHEROKEE AND NORTHERN ADAIR COUNTIES UNTIL 230 AM CDT...

AT 151 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
EAST AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
BENTONVILLE...                    SILOAM SPRINGS...
GENTRY...                         TONTITOWN...
GRAVETTE...                       DECATUR...
WEST SILOAM SPRINGS...            COLCORD...
KANSAS...                         HIGHFILL...
WATTS...                          OAKS...
SPRINGTOWN...                     LEACH...
PEGGS...                          SCRAPER...
TWIN OAKS...                      CENTERTON...

LAT...LON 3611 9416 3596 9517 3604 9521 3607 9521
      3608 9522 3613 9525 3647 9438
TIME...MOT...LOC 0651Z 250DEG 60KT 3607 9511 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 11:50 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 30, 11:50 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1150 PM CDT WED MAR 30 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

IFR conditions will continue at FSM and MVFR at FYV/XNA and
possibly ROG for the next few hours before winds shift to the
southwest. VFR conditions will persist at all terminals
thereafter, with a wind shift from the SW to the NW behind the
cold front.

&&

.PREV DISCUSSION... /ISSUED 948 PM CDT WED MAR 30 2016/

..UPDATE...

DISCUSSION...
LONE SEVERE THUNDERSTORM CONTINUES TO TRACK ACROSS
FAR NORTHEASTERN OK AND WILL EXIT THE REGION BEFORE
MIDNIGHT. HAVE LOWERED POPS CONSIDERABLY...BUT WILL
KEEP AT LEAST LOW POPS FOR MOST AREAS THROUGH THE
NIGHT AS THE DRYLINE/COLD FRONT HAS YET TO MOVE
THROUGH.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Mar 31, 1:21 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT THU MAR 31 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 AM CDT THU MAR 31 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THE NIGHT ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...
MAINLY SOUTH OF INTERSTATE 44. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. HOWEVER...THEY COULD PRODUCE WIND GUSTS AROUND
45 MPH...SMALL HAIL AND BRIEF HEAVY RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 30, 8:54 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          2 S OWASSO              36.24N 95.85W
03/30/2016                   TULSA              OK   TRAINED SPOTTER

            TORNADO REPORTED CROSSING NEAR 56TH STREET NORTH AND
            HIGHWAY 169. TIME ESTIMATED VIA RADAR.

0718 PM     TORNADO          4 N TULSA               36.19N 95.92W
03/30/2016                   TULSA              OK   BROADCAST MEDIA

            TORNADO REPORTED NEAR 36TH STREET NORTH AND MLK TO THE
            NORTH OF DOWNTOWN TULSA. DEBRIS SPECIFICALLY NOTED.

0745 PM     TORNADO          3 N CATOOSA             36.23N 95.75W
03/30/2016                   ROGERS             OK   TRAINED SPOTTER

            TORNADO CROSSED THE PORT OF CATOOSA AND ALSO CAUSED
            DAMAGE TO HOMES ON THE WEST SIDE OF HIGHWAY 266 IN THE
            NEARBY STONE CANYON NEIGHBORHOOD OF OWASSO. TIME
            ESTIMATED VIA RADAR.

0806 PM     TORNADO          3 SE CLAREMORE          36.28N 95.58W
03/30/2016                   ROGERS             OK   TRAINED SPOTTER

            LARGE TORNADO REPORTED. DAMAGE TO AT LEAST ONE HOME IN
            THE AREA NOTED. TIME ESTIMATED VIA RADAR.

&&

KAH
Special weather statement, Mar 30, 9:13 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT WED MAR 30 2016

OKZ056-057-310245-
CRAIG OK-NOWATA OK-
913 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOWATA AND NORTHERN
CRAIG COUNTIES UNTIL 945 PM CDT...

AT 911 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF EDNA TO 14 MILES EAST OF LENAPAH
TO 5 MILES EAST OF DELAWARE...AND MOVING NORTHEAST AT 50 MPH.

DIME TO PENNY SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NOWATA...                         WELCH...
DELAWARE...                       BLUEJACKET...
PYRAMID CORNERS...                CENTRAILIA...
HOLLOW...                         CENTRALIA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9503 3699 9504 3698 9503 3697 9504
      3696 9502 3695 9499 3676 9510 3665 9579
      3687 9554 3700 9541
TIME...MOT...LOC 0211Z 245DEG 44KT 3698 9531 3685 9537 3675 9555
Special weather statement, Mar 30, 10:37 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT WED MAR 30 2016

OKZ058-310415-
OTTAWA OK-
1037 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
1115 PM CDT...

AT 1037 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
QUAPAW...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          COMMERCE...
QUAPAW...                         OTTAWA...
PEORIA...                         TWIN BRIDGES STATE PARK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 305 AND 324.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3682 9462 3677 9485 3693 9492 3700 9475
      3700 9462
TIME...MOT...LOC 0337Z 249DEG 35KT 3688 9479
Local storm report, Mar 30, 10:38 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             5 N PEORIA              36.99N 94.67W
03/30/2016  E0.88 INCH       OTTAWA             OK   PUBLIC

            REPORTED 3 MILES WEST OF THE DOWNSTREAM CASINO. RELAYED
            BY NWS SPRINGFIELD.

&&

KAH
Special weather statement, Mar 30, 10:45 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT WED MAR 30 2016

OKZ057-058-310430-
CRAIG OK-OTTAWA OK-
1045 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA AND NORTHEASTERN
CRAIG COUNTIES UNTIL 1130 PM CDT...

AT 1045 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELCH...
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          COMMERCE...
QUAPAW...                         WELCH...
BLUEJACKET...                     TREECE...
PICHER...                         PEORIA...
CARDIN...                         PYRAMID CORNERS...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 308 AND 324.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9462 3691 9462 3678 9515 3697 9522
      3700 9513
TIME...MOT...LOC 0345Z 248DEG 35KT 3689 9510
Special weather statement, Mar 31, 1:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT THU MAR 31 2016

ARZ001-010-OKZ062-063-068-069-310730-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-DELAWARE OK-MAYES OK-
152 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN MAYES...SOUTHERN DELAWARE...NORTHERN
CHEROKEE AND NORTHERN ADAIR COUNTIES UNTIL 230 AM CDT...

AT 151 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
EAST AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
BENTONVILLE...                    SILOAM SPRINGS...
GENTRY...                         TONTITOWN...
GRAVETTE...                       DECATUR...
WEST SILOAM SPRINGS...            COLCORD...
KANSAS...                         HIGHFILL...
WATTS...                          OAKS...
SPRINGTOWN...                     LEACH...
PEGGS...                          SCRAPER...
TWIN OAKS...                      CENTERTON...

LAT...LON 3611 9416 3596 9517 3604 9521 3607 9521
      3608 9522 3613 9525 3647 9438
TIME...MOT...LOC 0651Z 250DEG 60KT 3607 9511

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:00 PM CDTSpecial Weather StatementTSACreek30 min
Mar 30, 7:05 PM CDTSevere Thunderstorm WarningTSANowata, Washington40 min
Mar 30, 7:16 PM CDTTornado WarningTSANowata, Washington29 min
Mar 30, 7:29 PM CDTTornado Warning Tornado observedConsiderable damage threatTSARogers, Tulsa46 min
Mar 30, 7:35 PM CDTSevere Thunderstorm WarningTSAOsage25 min
Mar 30, 7:42 PM CDTSevere Thunderstorm WarningTSACraig, Nowata33 min
Mar 30, 7:51 PM CDTTornado WarningTSACraig, Nowata24 min
Mar 30, 8:08 PM CDTTornado Warning Tornado observedTSAMayes, Rogers52 min
Mar 30, 8:13 PM CDTTornado WarningTSACraig12 min
Mar 30, 8:20 PM CDTSevere Thunderstorm WarningTSANowata25 min
Mar 30, 8:31 PM CDTSpecial Weather StatementTSACraig29 min
Mar 30, 8:41 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
Mar 30, 8:56 PM CDTTornado WarningTSADelaware, Mayes34 min
Mar 30, 9:13 PM CDTSpecial Weather StatementTSACraig, Nowata32 min
Mar 30, 9:26 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
Mar 30, 9:57 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa33 min
Mar 30, 10:10 PM CDTSevere Thunderstorm WarningTSAOttawa25 min
Mar 30, 10:37 PM CDTSpecial Weather StatementTSAOttawa38 min
Mar 30, 10:45 PM CDTSpecial Weather StatementTSAOttawa45 min
Mar 31, 6:33 AM CDTSpecial Weather StatementTSALeFlore42 min
Mar 31, 2:25 AM CDTSpecial Weather StatementTSABenton35 min
Mar 31, 2:54 AM CDTSpecial Weather StatementTSABenton, Carroll36 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.